Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 18, NWS New York, NY
NWS New York, NY issued this small craft advisory at Feb 2, 2012, 10:21 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2012, 10:21 PM EST (03:21 UTC)
- Expired
- Feb 3, 2012, 9:49 AM EST
- In force
- 11 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
035 WHUS71 KOKX 030321 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1021 PM EST THU FEB 2 2012 ...GUSTY WINDS ACROSS OCEAN... ANZ350-353-355-031000- /O.NEW.KOKX.SC.Y.0018.120203T0321Z-120203T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1021 PM EST THU FEB 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. * LOCATION...OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 4 FT. * TIMING...THROUGH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
121 WHUS71 KOKX 030836 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 336 AM EST FRI FEB 3 2012 ...GUSTY WINDS AND ROUGH SEAS ON THE OCEAN WATERS THIS MORNING... ANZ350-353-355-031500- /O.EXT.KOKX.SC.Y.0018.000000T0000Z-120203T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 336 AM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATION...OCEAN WATERS SOUTH OF LONG ISLAND OUT 20 NM. * WINDS...NORTHWEST 20 TO 25 KT EARLY...DECREASING TO 15 TO 20 KT. GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
467 WHUS71 KOKX 031449 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 949 AM EST FRI FEB 3 2012 ANZ350-353-355-031600- /O.CAN.KOKX.SC.Y.0018.000000T0000Z-120203T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 949 AM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THERE MAY BE OCCASIONAL GUSTS UP TO 25 KT THIS MORNING...OTHERWISE WINDS WILL CONTINUE TO GRADUALLY DIMINISH. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 9:32 PM EST, 49 minutes earlier.
Area forecast discussion, Feb 2, 9:32 PM EST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 932 PM EST THU FEB 2 2012 .SYNOPSIS... LOW PRESSURE TRACKS WELL TO OUR EAST TONIGHT...AS HIGH PRESSURE BUILDS IN FROM THE WEST THROUGH FRIDAY. HIGH PRESSURE THEN PERSISTS OVER THE NORTHEAST THROUGH THE WEEKEND. HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH THE MIDDLE OF NEXT WEEK WITH THE STORM TRACK SUPPRESSED TO THE SOUTH OF THE AREA. THERE WILL BE A SERIES OF COLD FRONT THAT MOVE THROUGH DURING THIS TIME. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... LAST UPDATE JUST SPREAD AND INCREASED COVERAGE OF RAIN SHOWERS ACROSS MAINLY SOUTHEASTERN LONG ISLAND AFTER CHECKING TREND OF RADAR IMAGERY. ISOLATED ELSEWHERE WITH MINIMAL SHOWER COVERAGE AFTER 2-3Z BY WHICH TIME THE PRECIP TYPE WOULD BE A MIX OF RAIN AND SNOW SHOWERS IF ANY SHOWERS OCCUR. WATER VAPOR INDICATES MOST MOISTURE MOVING OFF TO THE EAST ALONG WITH THE SHORTWAVE TROUGH AXIS SO LIFTING DYNAMICS SHOULD BE ON A DOWNWARD TREND WITH RELATIVELY DRIER AIR COMING IN ALOFT. CLOUDY CONDITIONS CONTINUE THROUGH THIS EVENING WITH HIGH AND MID DECK OF CLOUDS AHEAD OF THE SHORTWAVE...AND LOW CLOUDS SLIDING S/SE AS LOW LEVEL N/NE FLOW STRENGTHENS. OTHERWISE...A GUSTY NNW FLOW WILL USHER IN A SHOT OF CAA...WITH GRADUALLY CLEARING SKIES LATE. LOWS IN THE LOWER 30S NY/NJ METRO...AND 20S ELSEWHERE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... MEAN TROUGHING ACROSS NE US/SE CANADA DURING THIS PERIOD...WITH A SHORTWAVE ROUNDING ITS BASE TOWARDS THE REGION FRI NIGHT. AT THE SURFACE...HIGH PRESSURE GRADUALLY BUILDS SE OF THE REGION WITH SURFACE TROUGH APPROACHING AND CROSSING FRI NIGHT. GUSTY CONDS FRI MORNING...EXPECTED TO GRADUALLY RELAX DURING THE AFTERNOON AS WINDS ALOFT DECREASE. INCREASING CLOUDS LATE FRIDAY/FRIDAY EVE WITH APPROACHING SHORTWAVE/SURFACE TROUGH...AND THEN CLEARING LATE IN ITS WAKE. TEMPS FALL A FEW DEGREES FROM TODAY ON FRIDAY WITH CAA SHOT...BUT STILL SEVERAL DEGREES ABOVE NORMAL...GENERALLY LOWER TO MID 40S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... A RATHER BENIGN PERIOD AS AN UPPER TROUGH ACROSS EASTERN CANADA SENDS A SERIES OF SHORT WAVES ACROSS THE NE...EACH ACCOMPANIED BY DRY COLD FRONTAL PASSAGES. TEMPERATURES WILL GENERALLY BE A FEW DEGREES ABOVE SEASONABLE LEVELS...WITH HIGHS IN THE 40S AND LOWS IN THE 20S TO AROUND 30. THE WARMEST DAY LOOKS TO BE ON TUE WHERE NYC METRO COULD TOP OUT IN THE UPPER 40S...WHILE THE COLDEST DAY FOLLOWS ON WED WITH HIGHS TOPPING OUT NEAR 40. NO PCPN IS FORECAST UNTIL NEXT THU. AN UPPER LOW OVER THE INTERMOUNTAIN WEST SHEARS OUT TO THE EAST AND IS SUPPRESSED SOUTH OF THE AREA SAT NIGHT INTO SUN. THE NORTHERN BRANCH UPPER TROF WILL PRETTY MUCH BLOCK ANY SOUTHERN BRANCH SYSTEMS TO THE SOUTH THROUGH MID WEEK. HIGH PRESSURE WILL GENERALLY BE IN CONTROL AT THE SURFACE. A POLAR VORTEX NEAR THE ARCTIC CIRCLE THEN TAKES A SOUTHWARD PLUNGE ACROSS EASTERN WED INTO THU...SENDING A COLD FRONT INTO THE GREAT LAKES REGION. LONG RANGE MODELS TAKE THE CORE OF THE COLD AIR TO THE NORTH AND EAST...BUT THE SOUTHERN EXTENT OF THE AIRMASS SHOULD MOVE INTO THE NORTHEAST FOR QUICK SHOT OF COLD AIR NEXT WEEKEND. THERE STILL ARE NO STRONG SIGNALS FROM NAO AND AO OF A PATTERN CHANGE TOWARD COLD...STORMY WEATHER. && .AVIATION /03Z FRIDAY THROUGH TUESDAY/... LOW PRESSURE WELL SE OF LONG ISLAND WILL CONTINUE MOVING OFFSHORE. AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THIS EVENING...THEN HIGH PRESSURE WILL SLOWLY BUILD EAST FROM THE OHIO VALLEY. N FLOW WITH SPEEDS 10-15 KT AND GUSTS 15-20 KT AT THE NYC METROS...AND ONLY A LITTLE WEAKER ELSEWHERE THROUGH THIS EVENING. A BRIEF PERIOD OF MVFR CIGS ARE STILL POSSIBLE...BUT WILL SCATTER OUT TOWARDS MIDNIGHT. LOW-END MVFR CIGS LIKELY AT KGON THIS EVENING DUE TO EASTERLY FLOW AND STRATUS OVERSPREADING FROM THE EAST. A STRAY SNOW SHOWER IS POSSIBLE AS WELL. AFTER FRONTAL PASSAGE...CIGS SCATTER OUT. CONDITIONS SHOULD QUICKLY BECOME VFR LATE TONIGHT...WITH N FLOW DIMINISHING TO 5-10 KT LATE...THEN PICKING UP AGAIN AFTER ABOUT 14Z FRI AS DAYTIME HEATING/MIXING RESUME. OUTLOOK FOR 00Z SAT THROUGH TUE...VFR. GUSTY NW FLOW ON TUE. && .MARINE... INTENSIFYING LOW PRESSURE TRACKS WELL OFFSHORE TONIGHT. MARGINAL NORTHERLY SCA WIND GUSTS POSSIBLE ON OCEAN TONIGHT WITH SHOT OF CAA AND TIGHTENING GRADIENT...BUT NOT ENOUGH CONFIDENCE FOR SCA. SUB SCA CONDS CONTINUE THROUGH FRI NIGHT AS HIGH PRESSURE BUILDS TO THE SOUTH OF THE REGION IN GENERALLY OFFSHORE FLOW. HIGH PRESSURE WILL LARGELY DOMINATE THE WEATHER THROUGH THE MIDDLE OF NEXT WEEK WITH SUB-SCA CONDITIONS. THERE LOOKS TO BE A BRIEF EPISODE OF SCA CONDITIONS TUE AFT AND EVE AS POLAR HIGH PRESSURE BUILDS EAST FROM THE UPPER MIDWEST WITH WEAK OFFSHORE LOW DEVELOPMENT. && .HYDROLOGY... NO SIGNIFICANT PRECIPITATION IS EXPECTED THOUGH THE WEEKEND. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...NV NEAR TERM...JM/NV SHORT TERM...NV LONG TERM...DW AVIATION...MPS MARINE...JP/NV/DW HYDROLOGY...NV
Hazardous weather outlook, Feb 2, 3:23 PM EST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 323 PM EST THU FEB 2 2012 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-032030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 323 PM EST THU FEB 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.